Document Detail


Toxic shock syndrome following diagnostic peritoneal lavage.
MedLine Citation:
PMID:  3289425     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We report the case of a 15-year-old girl who developed high fever, syncope, abdominal pain, nausea and vomiting, myalgia, pharyngitis, and a desquamating rash eight days after a diagnostic peritoneal lavage. The diagnostic peritoneal lavage wound was erythematous and tender. Incision of the site yielded 10 mL of exudate that cultured Staphylococcus aureus. The patient was treated with a first-generation cephalosporin and recovered without sequelae. To our knowledge, this is the first reported case of toxic shock syndrome following diagnostic peritoneal lavage.
Authors:
M Catapano; A A Cwinn; J A Marx; E E Moore
Related Documents :
11361225 - Lessons from an international survey of paper cases of 10 real patients from an early a...
15584045 - Herpes virus infection in peritoneal fluid: a case report and review of literature.
18828465 - The influence of dr. john adriani on the american board of anesthesiology oral examinat...
24095065 - Arthroscopy of the hip: factors affecting outcome.
21365965 - Bilateral cavernous sinus thrombosis following community-acquired methicillin-resistant...
23541805 - Recurrent trichobezoar due to trichophagia: a case report.
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Annals of emergency medicine     Volume:  17     ISSN:  0196-0644     ISO Abbreviation:  Ann Emerg Med     Publication Date:  1988 Jul 
Date Detail:
Created Date:  1988-07-28     Completed Date:  1988-07-28     Revised Date:  2005-11-16    
Medline Journal Info:
Nlm Unique ID:  8002646     Medline TA:  Ann Emerg Med     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  736-8     Citation Subset:  AIM; IM    
Affiliation:
Department of Emergency Medicine, Denver General Hospital, Colorado 80204-4507.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Abdominal Injuries / diagnosis
Adolescent
Cephapirin / administration & dosage
Cephradine / administration & dosage
Female
Humans
Peritoneal Lavage / adverse effects*
Shock, Septic / etiology*,  therapy
Chemical
Reg. No./Substance:
21593-23-7/Cephapirin; 38821-53-3/Cephradine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Emphysematous pyelonephritis: an emergency indication for the plain abdominal radiograph.
Next Document:  Alkaline chemical burn to the face requiring full-thickness skin grafting.